Hi there, sorry to touch on a rather sensitive subject but as you all know.all medication can carry side effects some mild, some strong and none at all. I currently take MMF, Co Trimoxazole, furosemide, prednisolone, adcal d3, lanzoprazole, allopurinol, atorvastatin and warfarin and wondering if anyone else has side effects of visiting the toilet 2 maybe 3 times per day regardless of how healthy I'm eating. It's annoying but gotta be done as the signs are the medication is working, slowly but working nonetheless. Sorry to touch on a subject like this but I feel I need to ask.
Medication side effects: Hi there, sorry to touch... - LUPUS UK
Hello Kitman 1
I haven't looked up all these meds, or checked on any known interactions, but I wouldn't be at all surprised if you need to go for a poo several times a day with this lot! According to the information on drugs.com, about 40% of people on MMF alone get diarrhoea as a a side effect, and diarrhoea is also listed as one of the main side effects for Septrin (co-trimoxazole), and allopurinol.
Since you have got quite a potent mix there, I wonder if it would be a good idea to ask your pharmacist for a medications review? They won't necessarily question the clinical rationale for your treatment, but they will check for any interactions and may be able to suggest ways of managing your regime to minimise the side effects. x
Thanks. I'll look into that
Hmmm - with that selection I'm not surprised!! As whisperit says, a known effect of several of them and in combination...
Did you notice it starting after beginning to take any one of them or did you start them all at a similar time? The PPIs (lansoprazole) have a bad reputation - maybe you could investigate one drug at a time and start it by replacing it with the older Zantac/ranitidine that does the same job almost exactly as well as the PPIs but using a different mechanism and so different side effects.
Started a few of them a couple of months ago when my lupus came out of hiding and knocked me for 6. Been taking lanzoprazole on and off for years and was told to go back on them as there wasn't a need to take ranitidine anymore as the lanzoprazole was the better option.
Possibly - except it isn't significantly better when you look at the figures. Great marketing I fear... You have to take all aspects into consideration.
So how was it before and after the ones you added then?
Glad you posted kitman...there are several of us posting on this here lots...GI stuff especially inc issues with evacuations are BIG concerns for MANY of us
I agree with whisperit & PMRpro...could be meds. AND/OR could be GI transit issues due to autoimmune dysmotility...after lengthy + v thorough NHS multidiscipline investigations am now fairly fully officially diagnosed with have BOTH things going on...happily am able to avoid the meds that aggravate my version of this:
Eg I find adcal D3, NSAIDs, PPIs give me greatly increased frequency simultaneous with constipation: a miserable combo...AND over decades of conscientious healthy eating my combined immune dysfunctions & connective tissue disorders have progressed to the point where I’ve become hyperreactive to food fibre...
In case it helps: myco cellcept does definitely give some patients increased frequency/loose motions..a lupus friend of mine was switched to myfortic which is a version of myco that’s chemically diff enough to make it suit some patient’s GI tracts better. She was fine on myfortic!
Hope you figure this out soon 🍀🍀🍀🍀 Coco
When I stopped omeprazole and changed to ranitidine my diarrhea improved dramatically .
Not what you're looking for?
You may also like...
Would appreciate your experiences with early side effects please
Thanks in advance
a lot of pressure put on me at work and felt that if I had side effects, I may have to take sick...
fairly high dose of Hydroxychloroquine. No side effects at all except it's caused permanent damage...
Is there any chance this could be a side effect of the medication? I've not had anything else...
bathroom in time.
It seems very quick for a side effect! Has anyone else experienced this on...